Alert archive / Wyoming / Flash Flood Warnings in 2007
Flash Flood Warning 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 12, 2007, 1:52 PM MDT for Laramie County, Wyoming. It was in force for 113 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 12, 2007, 1:52 PM MDT (19:52 UTC)
- Expired
- Jul 12, 2007, 3:45 PM MDT
- In force
- 113 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 2:06 PM MDT | FLOOD | 25 Nw Cheyenne, WY | WATER OVER THE DIRT ROAD.PARTIAL WASHOUT BUT STILL PASSIBLE.SMALL PEA SIZED HAIL COVERS THE GROUND. |
| Jul 12, 2:06 PM MDT | FLASH FLOOD | 25 Nw Cheyenne, WY | WATER OVER THE DIRT ROAD. PARTIAL WASHOUT BUT STILL PASSIBLE. SMALL PEA SIZED HAIL COVERS THE GROUND. |
| Jul 12, 2:59 PM MDT | FLOOD | 25 Nw Cheyenne, WY | COUNTY ROAD 109 WASHED OUT IN TWO PLACES. ONE FOOT OF WATER IN PLACES. |
| Jul 12, 2:59 PM MDT | FLASH FLOOD | 25 Nw Cheyenne, WY | COUNTY ROAD 109 WASHED OUT IN TWO PLACES. ONE FOOT OF WATER IN PLACES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 121953 FFWCYS WYC021-122145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 152 PM MDT THU JUL 12 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 345 PM MDT * AT 147 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA ALONG HAPPY JACK ROAD. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FEDERAL AND HORSE CREEK ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4106 10527 4106 10486 4143 10494 4142 10525 $$ SOWKO
3 follow-up statements
000 WGUS75 KCYS 122035 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 223 PM MDT THU JUL 12 2007 WYC021-122145- LARAMIE WY- 223 PM MDT THU JUL 12 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR SOUTHWESTERN LARAMIE COUNTY... AT 217 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER STILL FLOWING OVER HAPPY JACK ROAD NEAR TABLE MOUNTAIN...WEST OF CHEYENNE. THE WATER LEVEL HAS SUBSIDED SOME SINCE 2 PM AND THE ROAD IS OPEN AS OF THIS TIME. DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAIN IN A SHORT TIME FELL OVER THAT AREA. FIFTEEN MILES WEST OF CHEYENNE THERE WAS A REPORT OF BETWEEN 1.5 AND 2 INCHES OF RAINFALL. THE THUNDERSTORMS PRODUCING THE HEAVY RAINFALL HAVE MOVED SOUTH... AND WERE JUST NORTH OF THE COLORADO BORDER AS OF 220 PM. HIGH WATER LEVELS WILL PERSIST THROUGH 345 PM IN THE AREA AND THEN CONTINUE TO SLOWLY SUBSIDE. IF YOU LIVE OR ARE TRAVELING THROUGH THE AREA ROUGHLY 15 TO 20 MILES WEST OF CHEYENNE...INCLUDING FEDERAL...THROUGH 345 PM BE AWARE OF HIGH WATER LEVELS IN LOW LYING AREAS AND SMALL STREAMS. IF YOU ENCOUNTER WATER FLOWING OVER ROADS OR BRIDGES...DO NOT ATTEMPT TO CROSS. LAT...LON 4103 10524 4103 10484 4137 10485 4139 10524 $$ WEILAND
000 WGUS75 KCYS 122114 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 258 PM MDT THU JUL 12 2007 WYC021-122145- LARAMIE WY- 258 PM MDT THU JUL 12 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR SOUTHWESTERN LARAMIE COUNTY... AT 254 PM MDT...INFORMATION WAS RECEIVED BY A WEATHER SPOTTER OF A COUNTY ROAD WEST OF CHEYENNE BEING WASHED OUT IN A FEW PLACES. COUNTY ROAD 109 WAS WASHED OUT IN SEVERAL PLACES IN 200 FEET WIDE. AS OF 230 PM...WATER WAS STILL FLOWING OVER THE WASHED OUT SECTIONS UP TO A FOOR DEEP. WATER WAS STILL FLOWING OVER HAPPY JACK ROAD NEAR TABLE MOUNTAIN. IN ADDITION...THERE WAS CONSIDERABLE STANDING WATER IN THE AREA. THE THUNDERSTORMS PRODUCING THE HEAVY RAINFALL HAS MOVED SOUTH OF THE AREA. THE HIGH WATER LEVELS WILL CONTINUE TO SLOWLY SUBSIDE THROUGH THE REST OF THE AFTERNOON AND THE FLOODING THREAT WILL ALSO SLOWLY SUBSUDE. PEOPLE LIVING OR TRAVELING ABOUT 15 TO 20 MILES WEST OF CHEYENNE SHOULD BE PREPARED FOR HIGH WATER AND POSSIBLE WASHED OUT ROADS. DO NOT ATTEMPT TO DRIVE ACROSS WATRER FLOWING OVER ROADS OR BRIDGES. LAT...LON 4103 10524 4103 10484 4137 10485 4139 10524 $$
000 WGUS75 KCYS 122131 CCA FFSCYS FLASH FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 258 PM MDT THU JUL 12 2007 WYC021-122145- LARAMIE WY- 258 PM MDT THU JUL 12 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR SOUTHWESTERN LARAMIE COUNTY... AT 254 PM MDT...INFORMATION WAS RECEIVED BY A WEATHER SPOTTER OF A COUNTY ROAD WEST OF CHEYENNE BEING WASHED OUT IN A FEW PLACES. COUNTY ROAD 109 WAS WASHED OUT IN SEVERAL PLACES IN 200 FEET WIDE SECTIONS. AS OF 230 PM...WATER WAS STILL FLOWING OVER THE WASHED OUT SECTIONS UP TO A FOOT DEEP. WATER WAS STILL FLOWING OVER HAPPY JACK ROAD NEAR TABLE MOUNTAIN. IN ADDITION...THERE WAS CONSIDERABLE STANDING WATER IN THE AREA. THE THUNDERSTORMS PRODUCING THE HEAVY RAINFALL HAS MOVED SOUTH OF THE AREA. THE HIGH WATER LEVELS WILL CONTINUE TO SLOWLY SUBSIDE THROUGH THE REST OF THE AFTERNOON AND THE FLOODING THREAT WILL ALSO SLOWLY SUBSIDE. PEOPLE LIVING OR TRAVELING ABOUT 15 TO 20 MILES WEST OF CHEYENNE SHOULD BE PREPARED FOR HIGH WATER AND POSSIBLE WASHED OUT ROADS. DO NOT ATTEMPT TO DRIVE ACROSS WATER FLOWING OVER ROADS OR BRIDGES. LAT...LON 4103 10524 4103 10484 4137 10485 4139 10524 $$ CORRECTED TYPOS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 9:50 AM MDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 12, 9:50 AM MDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 950 AM MDT THU JUL 12 2007 .DISCUSSION...A FEW SHOWERS HAVE BEEN NOTED OVER PARTS OF SOUTHEAST WYOMING SINCE MID MORNING. IN ADDITION...SATELLITE IMAGERY INDICATED A FAIR AMOUNT OF MID LEVEL MOISTURE PRESENT OVER ESPECIALLY THE SOUTHWEST PART OF THE CWA. THE ATMOSPHERE WILL BE MOIST AND UNSTABLE THIS AFTERNOON AND EVENING OVER AT LEAST THE SOUTHWEST PART OF THE CWA WITH THUNDERSTORMS A GOOD POSSIBILITY. THE POTENTIAL FOR SEVERE EXISTS AGAIN LATER THIS AFTERNOON AND THIS EVENING TO THE EAST OF THE LARAMIE RANGE OVER TO THE SOUTHERN PANHANDLE. AT THIS TIME...CAPE AND INSTABILITY VALUES APPEAR THAT THEY WILL BE THE GREATEST OVER THE SOUTHERN PANHANDLE. A JET STREAK WILL MOVE ACROSS THE CWA THIS AFTERNOON AND EVENING AND WILL ENHANCE THE ACTIVITY. CLOUDS AND SOME SHOWERS WERE ALREADY A RESULT IN THE NORTHWEST PART OF THE STATE. THAT FEATURE MAY MAKE FOR A SOMEWHAT EARLIER START TO THE ACTIVITY. THERE IS ALSO A WEAK SURFACE BOUNDARY THAT WILL MOVE THROUGH THE EAST PART OF THE CWA DURING THAT TIME AS WELL. HAIL AND HEAVY RAIN WILL BE THE MAIN WEATHER ELEMENTS FROM THE STORMS. && .PREVIOUS DISCUSSION /ISSUED AT 420 AM MDT THU JUL 12 2007/ SHORT TERM...NW FLOW WILL BE ALOFT TODAY THROUGH FRIDAY. AN UPPER RIDGE WILL REMAIN OVER THE WESTERN U.S. WITH THE AXIS EXTENDING INTO THE PAC NW. MID LEVEL MOISTURE WILL AGAIN BE PRESENT AS MONSOONAL MOISTURE CONTINUES TO MOVE INTO THE AREA FROM THE SOUTH. LIS THIS AFTERNOON WILL BE FROM -3 TO -5 EAST OF THE LARAMIE RANGE WITH CAPE VALUES BETWEEN 1000 AND 1800 J/KG. AGREE WITH SPC DAY ONE OUTLOOK FOR THE SOUTHERN HALF OF THE NEBRASKA AND EXTREME SOUTHEAST WY...WHICH WILL BE AHEAD OF A THETA E RIDGE AXIS MOVING ACROSS THIS AREA THIS AFTERNOON. WILL GO WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ACROSS MUCH OF THE CWA TODAY...WITH A FEW STORMS POSSIBLY BECOMING SEVERE IN THE ABOVE MENTIONED AREA. LARGE HAIL WILL AGAIN BE THE PRIMARY THREAT WITH THE STORMS ALONG WITH BRIEF HEAVY RAIN. ON FRIDAY...THE UPPER RIDGE AXIS WILL SHIFT EAST TO THE INTERMOUNTAIN REGION. AIRMASS REMAINS ABOUT THE SAME...SO WILL CONTINUE A CHANCE OF LATE DAY THUNDERSTORMS ACROSS ALL BUT THE EXTREME NORTH OF THE CWA ON FRIDAY. CAPE VALUES AND LIS WILL NOT BE AS GOOD ON FRIDAY FOR SEVERE STORMS AND BELIEVE THAT SEVERE STORMS WILL STAY TO THE SOUTH OF THE FORECAST AREA. HIGH TEMPERATURES WILL BE AROUND NORMAL BOTH TODAY AND TOMORROW. LONG TERM...SAT THRU WED...STG UPPER RIDGE STARTS SHIFTG E INTO THE REGION ON SAT AND THEN SLOWLY MOVES E UNTIL IT IS JUST E OF AREA BY WED. TEMPS TO WARM UP BACK TO A LITTLE ABOVE NORMAL LEVELS. SAT MAY END UP HAVING THE FEWEST LATE DAY TSTMS...BUT IT LOOKS LIKE SOME RESIDUAL MSTR FROM THE SW WILL SHIFT OVER INTO THE AREA FOR SUN INTO WED WITH A BETTER COVERAGE PERHAPS. MODELS IN BETTER AGREEMENT TNGT WITH RESPECT TO PAC NW UPPER TROF. GFS HAS SLOWED ITS EWD MOVEMENT OF THIS FTR...WITH THE UPPER RIDGE HOLDING FAIRLY STRONG ACROSS THE REGION...JUST LIKE OTHER MODELS ARE SHOWING. && .AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH TONIGHT. MVFR CONDITIONS WILL OCCUR IN AND NEAR THE AFTERNOON AND EVENING THUNDERSTORMS...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE AREA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND
Hazardous weather outlook, Jul 12, 1:49 PM MDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 149 PM MDT THU JUL 12 2007 NEZ019>021-054-055-WYZ064>070-131130- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 149 PM MDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM MDT. SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS OVER THE SOUTHEAST WYOMING PLAINS AND THE SOUTHERN NEBRASKA PANHANDLE. THE ATMOSPHERE WILL BE MOIST AND UNSTABLE OVER THAT AREA. SOME OF THE STORMS WILL PRODUCE SEVERE WEATHER...PRIMARILY OVER THE SOUTHERN PANHANDLE AND NEARBY PARTS OF SOUTHEAST WYOMING. THE STORMS WILL ALSO PRODUCE FREQUENT LIGHTNING AND GUSTY WINDS. ALL OF THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 15 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE FOR LATE DAY STORMS EXISTS MAINLY ON FRIDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-WYZ059-060-131130- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA- 149 PM MDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE AREA INTO THIS EVENING. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT TEMPERATURES RETURN STARTING THIS WEEKEND AND CONTINUE INTO THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-131130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- 149 PM MDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL BE OVER SOUTH CENTRAL WYOMING THIS AFTERNOON AND EVENING. THE STORMS WILL PRODUCE A PERIOD OF MODERATE RAINFALL...SMALL HAIL...GUSTY WINDS AND LIGHTNING. ALL OF THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 15 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE FOR LATE DAY STORMS EXISTS MAINLY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jul 12, 1:03 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
103 PM MDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 10 N CHUGWATER 41.90N 104.82W
07/12/2007 E0.50 INCH PLATTE WY TRAINED SPOTTER
BRIEF HEAVY RAIN
&&Local storm report, Jul 12, 1:18 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
118 PM MDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM HAIL 4 N CHUGWATER 41.81N 104.82W
07/12/2007 E1.50 INCH PLATTE WY FIRE DEPT/RESCUE
&&
REMANUELThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:52 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 23 min |
| Jul 11, 8:21 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 39 min |
| Jul 12, 12:17 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 12 min |
| Jul 12, 12:26 PM MDT | Tornado Warning | CYS | Albany | 49 min |
| Jul 12, 1:06 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 39 min |
| Jul 12, 1:14 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 57 min |
| Jul 12, 1:45 PM MDT | Severe Thunderstorm Warning | CYS | Laramie, Platte | 13 min |
| Jul 12, 3:59 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 31 min |
Nearby
Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.